Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 243, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 26, 2022, 4:06 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 4:06 PM MST (23:06 UTC)
- Expired
- Aug 26, 2022, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 118 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WGUS55 KVEF 262306
FFWVEF
AZC015-CAC071-270215-
/O.NEW.KVEF.FF.W.0243.220826T2306Z-220827T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
406 PM PDT Fri Aug 26 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
* Until 715 PM MST /715 PM PDT/.
* At 406 PM MST /406 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain along Interstate 40 south of Needles. Between
0.75 and 1 inch of rain has fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Topock and Needles.
This includes the following highways...
Interstate 40 in Arizona between mile markers 0 and 11.
Interstate 40 in California between mile markers 149 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3477 11456 3479 11446 3473 11429 3462 11429
3459 11443 3457 11460 3464 11469 3477 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP2 follow-up statements
671
WGUS75 KVEF 270018
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
518 PM PDT Fri Aug 26 2022
AZC015-CAC071-270215-
/O.CON.KVEF.FF.W.0243.000000T0000Z-220827T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
518 PM MST Fri Aug 26 2022 /518 PM PDT Fri Aug 26 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST/715 PM
PDT/ THIS EVENING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO
COUNTIES...
At 518 PM MST /518 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area have ended. Radar
estimated between 1 and 1.50 inches of rain fell in the mountains
south of Interstate 40 between Needles and Topock. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Topock and Needles.
This includes the following highways...
Interstate 40 in Arizona between mile markers 0 and 11.
Interstate 40 in California between mile markers 149 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3477 11456 3479 11446 3473 11429 3462 11429
3459 11443 3457 11460 3464 11469 3477 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP587
WGUS75 KVEF 270208
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
708 PM PDT Fri Aug 26 2022
AZC015-CAC071-270218-
/O.EXP.KVEF.FF.W.0243.000000T0000Z-220827T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
708 PM MST Fri Aug 26 2022 /708 PM PDT Fri Aug 26 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MST/715 PM PDT/ THIS
EVENING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3477 11456 3479 11446 3473 11429 3462 11429
3459 11443 3457 11460 3464 11469 3477 11458
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:08 PM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 26, 2:08 PM MST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 208 PM PDT Fri Aug 26 2022 .SYNOPSIS...Isolated thunderstorms are possible once again this afternoon before conditions begin to dry out over the weekend and remain mostly dry through next week. Temperatures will hover near or slightly below normal today through the weekend before a warming trend commences next week. && .SHORT TERM...through Sunday night. A few isolated thunderstorms are underway this afternoon across southern Nevada and Northwest Arizona. The influence of drier air is evident across the region with more limited storm coverage this afternoon and a tendency for swifter storm motion thanks to increasing westerly winds aloft. In fact, some of the storm activity going on now may tend to mix down some drier mid level air and have an additional stabilizing effect over time. In the meantime, expect isolated thunderstorms with brief heavy rain and gusty winds to remain possible, particularly across southern Nevada and Northwest Arizona. A few stray showers may also pop up in the high terrain of Inyo county. Drier conditions will work in from the west tomorrow with thunderstorm activity becoming confined mainly to the Arizona strip and eastern Lincoln county. Similar conditions will persist into Sunday with a weak shortwave draped across the Great Basin maintaining a fairly dry southwesterly flow into the region. Temperatures will remain near seasonal normal. .LONG TERM...Monday through Friday. Dry conditions look to continue into next week as the Monsoon takes an extended break as the monsoonal high pressure system shifts south . With conditions drying out, temperatures will be on the increase and moderate heat risk may return by midweek with lower desert temperatures climbing into the 105-115 degree range. && .AVIATION...For Harry Reid...A few thunderstorms are possible once again this afternoon, mainly over the higher terrain surrounding the Vegas valley. While the storms are not expected to move off the mountains, gusty outflow winds in the 20-30kt range are possible with the 21Z to 01Z being the most likely time period. Winds will turn more southwest and become light overnight into Saturday morning. Little, if any convection is expected over the weekend. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated convection is expected across southern Nevada and the Colorado River Valley once again this afternoon. Storms should remain anchored over the higher terrain near the Vegas area TAF sites, although gusty outflow winds will be possible at KVGT and KHND, generally between 21Z and 01Z. Storms are expected to be a bit more numerous in the CRV, and a TEMPO group has been added to both KIFP and KEED for late this afternoon to account for this. No storms are expected at KDAG or KBIH. Winds are all sites should become light once again overnight favoring typical diurnal directions. Convection will be more limited on Saturday with only a few isolated storms possible over northwest Arizona and in the Colorado River Valley. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:20 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 26, 1:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 26, 2:05 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 26, 2:22 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 26, 2:29 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 26, 3:23 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 67 min |
| Aug 26, 4:28 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 62 min |
| Aug 25, 5:33 PM MST | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 25, 9:21 PM MST | Flash Flood Warning | VEF | Inyo | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.